MAUDE Adverse Event Report: I.C. MEDICAL, INC. EXTENDEVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

I.C. MEDICAL, INC. EXTENDEVAC; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000702
Medical Device Problem Codes Mechanical Problem (1384); Device Remains Activated (1525); Failure to Shut Off (2939); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 48634) was received for a smoke evacuation pencil (part 88-000702, lot 49503506) that failed during use.Specifically, the cauterization button became stuck int he "on" position.A sample initially was reported to be available for return.As of the date of this report, that sample has not been returned.The pencil is supplied to deroyal by (b)(4).Therefore, a supplier corrective action request (scar) was issued to (b)(4).As of the date of this report, a response has not been received.The investigation is ongoing.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The cauterization button got stuck in the "on" position.
 
Event or Problem Description
The cauterization button got stuck in the "on" position.
 
Additional Manufacturer Narrative
Root cause: the pencil is supplied to (b)(4) by i.C.Medical.Therefore, a supplier corrective action request (scar) was issued to i.C.Medical.In its response, the complaint could not be verified as no sample was ever provided for examination.However, preventive actions have been implemented as a result of similar complaints.Specifically, updates were made to i.C.Medical's button assembly procedure to include additional testing criteria for pass and fail, instruction of button verification after installation, and an update to the electrical test method to include verification of product activation or mechanical sticking when button is depressed on the upper or lower side.Investigation summary: an internal complaint (call (b)(4)) was received for a smoke evacuation pencil (part 88-000702, lot 49503506) that failed during use.Specifically, the cauterization button became stuck int he "on" position.A sample initially was reported to be available for return.(b)(4) made several attempts to retrieve the sample, but it ultimately was not returned for evaluation.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The pencil is supplied to (b)(4) by i.C.Medical.Therefore, a supplier corrective action request (scar) was issued to i.C.Medical.A response was received and accepted by (b)(4) personnel december 31, 2019.From november 2017 to present, (b)(4) has sold (b)(4) of finished good 88-000702.During this same time period, a total of three complaints were received, (b)(4).The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
EXTENDEVAC
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
I.C. MEDICAL, INC.
15002 n. 25th dr.
phoenix, az AZ 85023
MDR Report Key9445851
Report Number2320762-2019-00012
Device Sequence Number19385493
Product Code GEI
UDI-Device Identifier00749756157858
UDI-Public00749756157858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K954088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000702
Device Lot Number49503506
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1